Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Had acne problem and now have scars. Using Melas cream but skin is peeling. Suggest?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
i had acne problem from last 7-8 years ..now i dont suffer from acne....but i had scars...currently i am using melas cream for treating it but my skin is peeling of and how to control or remove peeled skin...should i stop melas cream and use something else?
Posted Tue, 8 Oct 2013 in Dry Skin
 
 
Answered by Dr. Kalpana Pathak 16 minutes later
Brief Answer:
Please stop melas cream

Detailed Answer:
Hi,
Thanks for writing to us.
Melas cream is a pigmentation reducing cream, not having any role in reduction of acne scars.
melas cream has an irritant potential and can cause redness, burning sensation or peeling of skin. As you are having these complaints, so please stop the cream. Use a mild steroid cream like hydrocortisone cream and an emollient cream like cetaphil to improve your skin condition. Once the skin restores its normal texture, you may undergo these procedures to reduce acne scars
Mild scars- medicines like tretinoin cream , vitamin c based cream, chemical peels and microdermabrasion will help
moderate to severe scars- dermarollers and/ or lasers are required.


These procedures are done by a qualified dermatologist, you may consult a dermatologist in your area to get your scars analysed so that an appropriate treatment can be suggested.
In the meanwhile
use a salicylic acid based face wash
use a sunscreen in morning
use vitamin c serum once daily and tretinoin 0. 05 percent cream in night

You may also upload an image of your scars. This would help me in suggesting the treatment that would help you the most.
Hope that helped. Should there be any further query, please write back.
Take care
Above answer was peer-reviewed by
 
Follow-up: Had acne problem and now have scars. Using Melas cream but skin is peeling. Suggest? 46 minutes later
mam ,
thnks for the suggestion.Actually i have oily skin...
i use fab india tea trea oil face wash ( salicylic acid ) and XXXXXXX alovera gel and at night from last three days i am using vicco turmeric cream .
In the report section u can see an image of my scar , please tell me what should i use and when
 
 
Answered by Dr. Kalpana Pathak 24 hours later
Brief Answer:
Read a detailed answer below

Detailed Answer:
Hi,
firstly accept my apologies for delayed response.
I have seen the attached image.
In the image attached I can see, your face is quite oily and scars are superficial.
Though tea tree oil face wash as such is good for oily skin but I feel use of salicylic acid face wash (like saslic or spongy sal) or Glycolic acid based face wash ( melawash) would give better result.
you may continue using aloe vera gel to hydrate skin
Vicco turmeric might have acne inducing potential so I would not suggest its use.

Now in your case to treat scars, microdermabrasion( 6 to 8 sessions) or dermarollers ( four session) would give wonderful result. For the same you may consult a dermatologist nearby.

Also apart from salicylic/ Glycolic acid face wash, I would suggest use of tretnoin cream 0.05 percent in night( in minimal quantities). Regular use of tretinoin too may modify scars. Use a good sunscreen in morning like suncote.


hope this would help you out.
Take care
Above answer was peer-reviewed by
 
Follow-up: Had acne problem and now have scars. Using Melas cream but skin is peeling. Suggest? 7 hours later
thanks doctor :-)
mam , cetaphil cream is for dry skin only and for my skin type only lotion is available...so which one should i use
 
 
Answered by Dr. Kalpana Pathak 1 hour later
Brief Answer:
cetaphil lotion to be used

Detailed Answer:
Hi,
Thanks for writing back.
Use cetaphil lotion for few days. It is non comdogenic so would suit your skin.

Take care
Above answer was peer-reviewed by
 
Follow-up: Had acne problem and now have scars. Using Melas cream but skin is peeling. Suggest? 35 hours later
mam, retino a cream made my skin feeling itchy...what should i do for that?
 
 
Answered by Dr. Kalpana Pathak 12 hours later
Brief Answer:
Withhold its use for few days

Detailed Answer:
Hi,
If retino A is making your skin itchy, discontinue its use for few days. Chances are you used in large quantities. It has to be used in minimal quantities required, just enough cream to cover your scar affected area. The cream should not be rubbed and the quantity should be such that it assimilates in skin by few finger strokes. once irritation subsides, apply for two hours daily for a week and then gradually increase duration. It has to be used in night only. Still if it stings then use gel based tretinoin like nexret.
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor